MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE® STAPLE DRILL BIT, CAL, 2.0

ARTHREX, INC. DYNANITE® STAPLE DRILL BIT, CAL, 2.0
Model Number DYNANITE® STAPLE DRILL BIT, CAL, 2.0
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
On 8/19/2021 it was reported by sales representative via sems that an ar-8717d-02 got stuck in the drill guide ar-8717g-02 side "15" during a case.This occurred again during another procedure, where ar-8717d-02 got stuck in the drill guide ar-8717g-02 side "13".No patient affected.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed, one drill bit broke off and the distal fragment remained contained and stuck within the frill guide; while the other device has heavy abrasion marks on the od near the distal end.The od of both devices met specifications.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the device during use.

Brand Name
DYNANITE® STAPLE DRILL BIT, CAL, 2.0
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19380589
Report Number1220246-2024-03702
Device Sequence Number12667446
Product Code HTW
UDI-Device Identifier00888867326200
UDI-Public00888867326200
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNANITE® STAPLE DRILL BIT, CAL, 2.0
Device Catalogue NumberAR-8717D-02
Device Lot Number032006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2021
Initial Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown